Posterior Reversible Encephalopathy Syndrome Secondary to Hypertensive Encephalopathy Brought on by a MAO Inhibitor: A Case Report.
Аннотация
An elderly woman was admitted to the Family Medicine inpatient service for altered mental status after being brought to the emergency room by a concerned neighbor, who had come across the patient speaking incoherently. Initial evaluation was notable for elevated blood pressures, but extensive lab testing and head computed tomographic imaging were within normal limits. However, subsequent magnetic resonance imaging showed white matter changes consistent with posterior reversible encephalopathy syndrome (PRES), a neurologic syndrome characterized by headache, altered mental status, loss of vision, and seizures as well as radiographic findings of posterior cerebral white matter edema. Multiple etiologies of PRES have been described and include hypertensive encephalopathy, immunosuppressant medications, and eclampsia. This case describes an episode of PRES secondary to hypertensive encephalopathy brought about by an inappropriate dose of a monoamine oxidase (MAO) inhibitor. The patient had significant improvement in symptoms with removal of the offending agent and control of her blood pressure. While PRES generally has a good prognosis, prompt recognition, and management are important in preventing significant disease morbidity and mortality.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.